Alert archive / Ohio / Small Craft Advisories in 2016
Small Craft Advisory 59, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Nov 21, 2016, 3:45 PM EST. It took effect at Nov 21, 2016, 4:00 PM EST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2016, 3:45 PM EST (20:45 UTC)
- In effect from
- Nov 21, 2016, 4:00 PM EST
- Expired
- Nov 22, 2016, 2:15 PM EST
- In force
- 22 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
706 WHUS71 KCLE 212045 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 345 PM EST MON NOV 21 2016 LEZ149-220445- /O.CAN.KCLE.GL.W.0008.000000T0000Z-161121T2100Z/ /O.NEW.KCLE.SC.Y.0059.161121T2100Z-161122T0900Z/ LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 345 PM EST MON NOV 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST TO 30 KNOTS. * WAVES...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A GALE WARNING. A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ061-169-212145- /O.CAN.KCLE.GL.W.0008.000000T0000Z-161121T2100Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 345 PM EST MON NOV 21 2016 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE WARNING. WINDS HAVE DROPPED BELOW GALE CRITERIA AND THE WARNING HAS BEEN CANCELLED. $$ LEZ145>148-220445- /O.CAN.KCLE.SC.Y.0058.000000T0000Z-161122T0900Z/ /O.NEW.KCLE.SC.Y.0059.161121T2100Z-161122T0900Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- 345 PM EST MON NOV 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST TUESDAY. * WINDS...NORTHWEST TO 30 KNOTS DECREASING TO 15 TO 25 KNOTS TONIGHT. * WAVES...6 TO 9 FEET SUBSIDING TO 3 TO 5 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ143-144-212145- /O.CAN.KCLE.SC.Y.0058.000000T0000Z-161121T2100Z/ LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- 345 PM EST MON NOV 21 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. SUSTAINED WINDS ARE NOW LESS THAN 20 KNOTS AND WAVES ARE UNDER FOUR FEET. THUS, THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
4 follow-up statements
481 WHUS71 KCLE 220245 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 945 PM EST MON NOV 21 2016 LEZ145>149-221045- /O.EXT.KCLE.SC.Y.0059.000000T0000Z-161122T2100Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 945 PM EST MON NOV 21 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST TUESDAY... * WINDS...NORTHWEST 25 KNOTS WITH GUSTS OVER 30 KNOTS...DECREASING TO 15 TO 25 KNOTS TUESDAY MORNING AND THEN TO 10 TO 15 KNOTS DURING THE AFTERNOON. * WAVES...6 TO 9 FEET SUBSIDING TO 4 TO 6 FEET BY MORNING AND 2 TO 4 FEET TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
390 WHUS71 KCLE 220911 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 411 AM EST TUE NOV 22 2016 LEZ145-221015- /O.CAN.KCLE.SC.Y.0059.000000T0000Z-161122T2100Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- 411 AM EST TUE NOV 22 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. NORTHWEST WINDS OF 10 TO 15 KNOTS WILL GRADUALLY DECREASE TODAY. WAVES OF 2 TO 4 FEET THIS MORNING WILL DECREASE TO 1 TO 3 FEET THIS AFTERNOON. $$ LEZ146>149-221715- /O.CON.KCLE.SC.Y.0059.000000T0000Z-161122T2100Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 411 AM EST TUE NOV 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS THIS MORNING DECREASING TO 1O 10 TO 15 KNOTS DURING THE AFTERNOON. * WAVES...4 TO 6 FEET SUBSIDING 2 TO 4 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
356 WHUS71 KCLE 221447 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 947 AM EST TUE NOV 22 2016 LEZ146>149-222100- /O.CON.KCLE.SC.Y.0059.000000T0000Z-161122T2100Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 947 AM EST TUE NOV 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS THIS MORNING DECREASING TO 1O 10 TO 15 KNOTS DURING THE AFTERNOON. * WAVES...3 TO 5 FEET SUBSIDING 1 TO 3 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
198 WHUS71 KCLE 221915 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 215 PM EST TUE NOV 22 2016 LEZ146>149-222015- /O.CAN.KCLE.SC.Y.0059.000000T0000Z-161122T2100Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 215 PM EST TUE NOV 22 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DROPPED BELOW CRITERIA AND THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 21, 3:25 PM EST, 20 minutes earlier.
Area forecast discussion, Nov 21, 3:25 PM EST, 20 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 325 PM EST Mon Nov 21 2016 .SYNOPSIS... A large area of high pressure over the Western Lakes will move across the Great Lakes and move off the East coast Thursday. This will allow a low pressure system to move across the Lower lakes Thursday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Large area of high pressure stretching from Hudson bay across the Mid Mississippi Valley will move ever so slowly east overnight. Forecast question of the day is how far east will the clearing reach overnight. Since the 850mb ridge does not move across the forecast area until tomorrow am confident the snowbelt will remain overcast overnight. Meanwhile do expect the western third to clear out. In the middle I left mostly to partly cloudy. As far as temps leaned toward the 2pm dew points in the west...and this mornings lows in the east. In between split the difference. Did leave chance of flurries going in the extreme east overnight. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... Large area of high pressure will finally move east over the area tomorrow as the upper level low over New England is ejected east. Tomorrow will be a little warmer than today...with temps from the upper 30 to the lower 40s. Models coming into better agreement on the track and timing of the next system. Models have the low into central Missouri by daybreak Wednesday. A warm surge ahead of the low will keep most precip rain. Expect showers to spread over the western half of the forecast area Wednesday as the low tracks northeast. Showers will spread over the entire area Wednesday night. Lingering showers in the East Thanksgiving day as the low tracks across the lower lakes. && .LONG TERM /FRIDAY THROUGH MONDAY/... A fast moving upper level trough will move east through the Great Lakes Region on Friday. Although moisture will be limited with this system, there should be enough combined with the lift from a weak front that will move through Friday to produce some showers. High pressure will build into the region Saturday with a gradual decrease in cloud cover expected during the day. Temperatures will start to rebound Sunday as southerly flow settles back in ahead of the next approaching trough, which looks to arrive sometime either Sunday night or Monday. The models continue to differ with the timing of this next system, but much like with the last one, the slower solution this far out tends to be right more often than not. && .AVIATION /18Z Monday THROUGH Saturday/... Skies have cleared across northwest Ohio while clouds and scattered flurries remain in the east. Clouds will attempt to clear out of the Ohio sites for a while this afternoon but may fill back as an MVFR deck tonight. Meanwhile skies are expected to remain overcast at ERI with a period of MVFR possible this morning. Gusty northwest winds continue, especially at ERI where gusts to 30+ knots will continue this morning. Elsewhere wind gusts will be closer to 20 knots. OUTLOOK...Non-VFR possible Wednesday into Thursday. && .MARINE... Winds continue to gust to around 35 knots along the far east end of Lake Erie, but these will start to diminish over the next couple of hours. The Gale Warning that is in effect for this area until 4 PM will be allowed to expire. After the expiration, a Small Craft Advisory will be needed through tonight. The winds along the west end of Lake Erie have been slowly diminishing through the day and the Small Craft Advisory for that area should be okay to expire at 4 PM. Conditions will continue to improve from west to east tomorrow as high pressure builds in. Another low pressure system will approach the lakes from the west on Wednesday with southeast to southerly winds of 10-15 knots developing. Winds will shift around to the west on Thursday as the trough lifts north of the lake. Relatively good marine conditions will continue into the weekend as another area of high pressure builds overhead on Saturday, then slowly shifts east on Sunday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...Small Craft Advisory until 4 AM EST Tuesday for LEZ145>148. Small Craft Advisory until 4 PM EST this afternoon for LEZ143-144. && SYNOPSIS...DJB NEAR TERM...DJB SHORT TERM...DJB LONG TERM...Mottice AVIATION...Mottice MARINE...Mottice
Hazardous weather outlook, Nov 21, 3:52 AM EST, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 352 AM EST MON NOV 21 2016 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-220900- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- 352 AM EST MON NOV 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142>148-162>168-220900- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- 352 AM EST MON NOV 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-149-169-220900- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 352 AM EST MON NOV 21 2016 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Nov 21, 10:35 AM EST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1035 AM EST MON NOV 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW CORRY 41.90N 79.65W
11/21/2016 M6.5 INCH ERIE PA SNOW SPOTTER
12 HOUR SNOWFALL.
&&
THOMPSONLocal storm report, Nov 21, 3:44 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
344 PM EST MON NOV 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY SNOW CORRY 41.93N 79.64W
11/21/2016 M18.0 INCH ERIE PA TRAINED SPOTTER
STORM TOTAL SNOWFALL
&&
THOMPSONNearby
Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.